Alert archive / Pennsylvania / Areal Flood Advisories in 2013

Areal Flood Advisory 59, NWS Philadelphia/Mount Holly

June 24, 2013Chester County, Delaware County, Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 24, 2013, 2:07 PM EDT for Chester County, Delaware County, Pennsylvania; New Castle County, Delaware. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2013, 2:07 PM EDT (18:07 UTC)
Expired
Jun 24, 2013, 5:00 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties New Castle County, DE, Chester County, PA, Delaware County, PA

The radar

The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 24, 9:59 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 24, 9:59 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 AM EDT MON JUN 24 2013

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM WILL REMAIN OFF THE SOUTHEAST UNITED
STATES COAST FOR THIS UPCOMING WEEK. A BACKDOOR COLD FRONT WILL TRY
TO SINK SOUTHWARD INTO THE FORECAST AREA ON WEDNESDAY AND THURSDAY
BEFORE RETREATING NORTHWARD. A COLD FRONT WILL MOVE THROUGH THE
GREAT LAKES THURSDAY AND FRIDAY IS FORECAST TO APPROACH THE FORECAST
AREA SATURDAY AND MOVE THROUGH BY SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LOW NOTED IN WV IMAGERY IS MOVING SLOWLY EWD THRU PA
THIS MORNING RESULTING IN SW FLOW ALOFT AS WELL AS AT THE SFC. 12Z
SOUNDINGS FROM IAD/APG SHOW DECENT CAPE IF CNVCTV TEMPS ARE
REACHED...AND ABOUT 1.5 IN PWAT WHICH IS SOMEWHAT ABOVE NORMAL FOR
THIS TIME OF YEAR. AMS NEAR THE CENTER OF THE UPPER LOW SEEMS TO
BE DRIER BUT COOLER ALOFT SO NOT SURE EXACTLY HOW THIS WILL PLAY
OUT FOR AFTN CONVECTION. BOTH THE RAP AND THE HRRR SHOW CNVTN
DEVELOPING AROUND 17Z. TODAYS TEMPS WERE TWEAKED UP A DEGREE OR
TWO BUT OTRW NO CHANGES TO THE CURRENT FCST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE UPPER LEVEL LOW WILL CONTINUE TO PROGRESS TOWARDS THE EAST
TONIGHT AS IT BECOMES LESS AND LESS DEFINED. THE LAST REMNANTS OF
THE EVENING CONVECTION SHOULD ALSO BE MOVING OUT OF THE REGION OR AT
LEAST OVER OUR NORTHERN ZONES BY LATE EVENING. HI-RES MODELS STILL
SHOW A FEW MID-LEVELS RIPPLES PULLING THROUGH IN THE MAINLY ZONAL
FLOW ALOFT SO A FEW PASSING SHOWERS LATE TONIGHT IS STILL POSSIBLE
ALTHOUGH THEY WILL BE MORE ISOLATED.

EXPECT MORE CLEARING TO TAKE PLACE WHEN COMPARED TO SUNDAY NIGHT
WHICH SHOULD ALLOW US TO RADIATE A BIT MORE. THE SURFACE FLOW SHOULD
BECOME LIGHT FROM THE SOUTHWEST...AGAIN, BUT THIS TIME WE COULD SEE
SLIGHTLY COOLER DEWPOINTS ADVECTED INTO THE REGION. ONCE AGAIN NOT
QUITE SURE THE EXTENT OF ANY FOG FORMATION AND QUITE FRANKLY THE
GUIDANCE IS NOT ALL THAT EXCITED EITHER...WILL KEEP IN PATCHY FOG
FOR TONIGHT.

TEMPERATURES TONIGHT SHOULD BE A COUPLE DEGREES COOLER THAN SUNDAY
NIGHT OUTSIDE THE URBAN HEAT ISLAND. USED A BLEND OF THE MET/MAV
WITH HEAVIER WEIGHTING TOWARDS THE COOLER MAV.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
SEVERAL ABOVE NORMAL TEMPERATURE DAYS IN STORE FOR THE AREA WITH
PLENTY OF HUMIDITY ALSO. THE BERMUDA HIGH PRESSURE AREA WILL SLOWLY
LOSE ITS INFLUENCE ON OUR WEATHER AS A DEEPENING TROUGH AND SFC LOW
MOVE INTO THE AREA FRI AND INTO THE WEEKEND. WE HAVE MOSTLY USED WPC
TEMPS/POPS FOR THE OVERNIGHT EXTENDED PACKAGE. THERE WILL BE DAILY
CHCS FOR SHOWERS/TSTMS DURING THE EXTENDED PERIOD. THE ADDED
CLOUDINESS AND SHOWERS WILL TEMPER THE MAGNITUDE OF THE ABOVE NORMAL
TEMPERATURES.

WE ARE FORECASTING HIGH TEMPERATURE READINGS TO REACH THE LOW 90S IN
MANY AREAS TUE-THU WITH PERHAPS A FEW MID 90S ON WED. HUMIDITY
LEVELS WILL BE MODERATE/HIGH WITH DEW POINTS IN THE MID 60S TO
AROUND 70S. THIS WILL PRODUCE APPARENT TEMPERATURES IN THE LOW/MID
90S ACROSS THE AREA. IT MAY BE NECESSARY TO ISSUE SOME HEAT RELATED
HEADLINES AS WE MOVE TOWARD THE MID-WEEK PERIOD. OVERNIGHT LOWS WILL
MOSTLY BE IN THE MID/UPPER 60S WITH SOME LOW 70S ACROSS METRO
PHILADELPHIA.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A PLUME OF LOW CLDS WITH IFR CIGS FORMED EARLIER THIS MORNING OFF
THE NRN END OF CHES BAY AND AFFECTED BOTH PHL AND ILG FOR A COUPLE
OF HOURS. AS OF 1230Z THESE CLOUDS HAD DISSIPATED AND VFR CONDS
PREVAIL.

TODAY...VFR WITH SOUTHWEST WINDS. A WEAK SURFACE TROUGH WILL PUSH IN
FROM THE WEST THIS AFTERNOON AND COULD PROVIDE ENOUGH LIFT TO SPARK
WIDELY SCATTERED SHOWERS. DID NOT PLACE THESE IN THE TAFS AT THIS
TIME GIVEN LACK OF SPATIAL COVERAGE AND LOW CONFIDENCE ON INITIATION.

TONIGHT...THE SYSTEM THAT HAS BEEN KEEPING THE MID AND HIGH DECK
AROUND FOR THE PAST COUPLE OF DAYS IS FORECAST TO MOVE TO OUR
NORTHEAST TONIGHT. THIS WOULD ALLOW SKIES TO BECOME CLEARER THAN ON
PAST NIGHTS AND FOR BETTER RADIATIONAL COOLING TO TAKE PLACE. ANY
ADDED MOISTURE FROM THE SHOWERS WILL HELP FOR ANOTHER ROUND OF
GROUND FOG TO FORM. DO NOT HAVE THE CONFIDENCE YET TO PLACE IN THE
TAFS BUT WE WILL HAVE A BETTER CHANCE IF SKIES REALLY DO CLEAR OUT.

OUTLOOK...
TUE-WED...MOSTLY VFR WITH SHORT PERIODS OF SUB-VFR IN MORNING FOG
AND/OR SCT SHOWERS/TSTMS.
THU-FRI...VFR/MVFR IN MORE NUMEROUS SHOWERS/TSTMS.

&&

.MARINE...
ANOTHER TRANQUIL DAY IS EXPECTED ACROSS OUR WATERS WITH SOUTHWEST
WINDS AROUND 10-15KTS. STILL COULD SEE SOME GUSTS UPWARDS OF 20KTS
SEAS WILL CONTINUE TO BE AROUND 3 FEET TODAY AND THEN GRADUALLY
BUILD UPWARDS OF 4 FEET BY TONIGHT.

OUTLOOK...
SUB-SCA CONDITIONS MUCH OF THE WEEK WITH MOSTLY SW/S WINDS ON THE
WATERS. SCA WINDS/SEAS POSSIBLE FRI.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...AMC
SHORT TERM...HEAVENER
LONG TERM...O'HARA
AVIATION...AMC/HEAVENER/O'HARA
MARINE...HEAVENER/O'HARA
Hazardous weather outlook, Jun 24, 3:58 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EDT MON JUN 24 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-
070-071-101>106-250800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
358 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOTTER AND MORE HUMID WEATHER WITH HIGH TEMPERATURES REACHING INTO
THE 90S IS LIKELY DURING THE UPCOMING WORK WEEK. THE HEAT SHOULD
MAXIMIZE BETWEEN TUESDAY AND THURSDAY WHEN AFTERNOON HEAT INDICES
SHOULD REACH THE MID 90S AND POSSIBLY THE UPPER 90S. THE GREATEST
CHANCES ARE IN URBANIZED AREAS AROUND THE INTERSTATE 95 CORRIDOR
SOUTHEASTWARD.

IN ADDITION THIS WEEK WILL FEATURE MULTIPLE DAYS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
AND POSSIBLY ISOLATED SEVERE. THE MORE STRONGER, ORGANIZED AND
WIDESPREAD ACTIVITY IS EXPECTED TOWARD THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-250800-
CARBON-MONROE-
358 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THIS UPCOMING WEEK WILL FEATURE MULTIPLE DAYS OF THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS
AND POSSIBLY ISOLATED SEVERE. THE MORE STRONGER, ORGANIZED AND
WIDESPREAD ACTIVITY IS EXPECTED TOWARD THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-250800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THIS WEEK WILL FEATURE MULTIPLE DAYS OF THUNDERSTORMS POSSIBLY
REACHING SPECIAL MARINE WARNING CRITERIA. THE MORE STRONGER,
ORGANIZED AND WIDESPREAD ACTIVITY IS EXPECTED TOWARD THE END OF
THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:32 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Ocean58 min
Jun 24, 3:23 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Monmouth52 min
Jun 24, 3:25 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more3 hr
Jun 24, 3:40 PM EDTSpecial Weather StatementPHIHunterdon, Warren50 min
Jun 24, 3:42 PM EDTFlash Flood WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean3 hr
Jun 24, 4:03 PM EDTSpecial Marine WarningPHI117 min
Jun 24, 4:16 PM EDTSpecial Weather StatementPHIOcean59 min
Jun 24, 4:28 PM EDTSevere Thunderstorm WarningPHIOcean62 min
Jun 24, 5:18 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren42 min
Jun 24, 5:59 PM EDTSpecial Weather StatementPHIHunterdon31 min
Jun 24, 6:29 PM EDTSpecial Weather StatementPHISussex31 min
Jun 24, 1:22 PM EDTSevere Thunderstorm WarningPHIChester53 min
Jun 24, 4:50 PM EDTSpecial Weather StatementPHINorthampton40 min
Jun 24, 6:25 PM EDTSpecial Weather StatementPHIChester50 min
Jun 24, 7:47 PM EDTSevere Thunderstorm WarningPHIDelaware, Philadelphia58 min

Nearby

Areal Flood Advisories in Pennsylvania, 2013Areal Flood Advisories in Delaware, 2013Every areal flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.